Acoustic Feedback



Introduction

Ouch, I looked in my computer's AAS folder to open the previous *Acoustic Feedback* so I could modify it for this one and I discover it was August 2005, 12 months ago! In that issue I was bragging that I had churned out the 2 previous Feedback's, each within 2 months ... how times have changed. Apologies for my tardiness but you'll all be glad to know that your committee is alive and well and has recovered from the stress of organising the Australian Conference.

In this issue, we provide you details of this year's **AGM**, which will be combined with a mini conference and is at a tavern ... remember it's always 12 o'clock somewhere! Ummm beer. Also, we provide a bit of a recap of the November 2005 Conference in Busselton as well as a rundown on this year's conference in New Zealand (on a golf course by the way so you don't even have to attend the conference ... don't tell anyone I said that). So sit back, relax and enjoy the antics of another entertaining issue of Acoustic Feedback. Remember, if there is anything you want to notify members about or you have some exciting stories to tell (related or unrelated to acoustics, I don't mind), send me an email at terry@lloydacoustics.com.au and you may see it in the next issue (hopefully before August 2007).

Terry George

State Conference and AGM

This years State Conference will be held at The Carine, located at 493 Beach Road, Duncraig (opposite the Carine Open Space). Those travelling from the city or further south should take the Mitchell Freeway, exit left at Reid Highway and right at Okely Road until you come onto Beach Road. The tavern is in amongst the shopping centre to your right. If you're coming from further north of Duncraig, you probably already know where it is. If anyone is real keen, they could catch the train to Warwick Train Station and then walk west along Beach Road.

The conference will be on Thursday, 24 August 2006 and commence at 9.00am and finish at 4.00pm. It will include morning tea, lunch and afternoon tea with some papers and demonstrations in between. The schedule of events is developing but will broadly be as shown below, which I will reissue with more detail closer to the event.

The Division's AGM will be incorporated into the state seminar – commencing at 1:15pm and finishing as soon as possible afterwards.

Cost will be \$22.00 (incl GST) per person for members and presenters with non-members at a cost of \$44.00 (incl GST) per person. Payment to be cash or cheque (made payable to AAS WA Division) on the day is acceptable.

Please RSVP to terry@lloydacoustics.com.au by 15 August 2006.

Acoustic Feedback



AGM Schedule of Events

Time	Duration	Event	
9.00 – 9.15am	15 mins	Arrival	
9.15 – 10.30am	1 hour & 15 mins	Morning Session Occupational Health	
10.30 – 10.45am	15 mins	Morning Tea	
10.45 – 12.30pm	1 hour & 45 mins	Mid-Morning Session Underwater Acoustics	
12.30 – 1.15pm	45 mins	Lunch	
1.15 – 1.30pm	15 mins	AGM	
1.30 – 2.30pm	1 hour	Early Afternoon Session Environmental Noise Monitoring Systems	
2.30 – 2.45pm	15 mins	Afternoon Tea	
2.45 – 3.45pm	1 hour	Afternoon Session Regulations & Music	
3.45 onwards	?	Beer o'clock	

Acoustic Feedback



Recollections from Acoustics 2005

When Terry asked me to write a few notes about Acoustics2005 for this issue of Acoustic Feedback, my first reaction was: "Conference, what conference, did we organise a conference?" It all seemed so long ago. But then the memories all came flooding back. The innumerable organising committee meetings that seemed to go on forever, the pizzas that sustained us through them, the myriads of emails, and then, all of a sudden, the conference itself. And what a conference – the venue was superb, the staff friendly, helpful and extremely professional, the food and wine delicious, and the technical program the largest and most comprehensive we have ever assembled in WA.

For me it all passed in something of a blur – I was busy with Federal Council meetings, but still managed to attend most of the technical program. There were remarkably few crises to deal with and most of those had already been sorted out by the time I got involved. My biggest worry was the conference dinner, and whether all the associated logistics would work out. In the event it was the highlight of the conference – Mick the demotivational speaker (aka Andrew Horabin) put everyone in such a good mood that the rest of the evening just had to be a great success – and it was.

None of this would have been possible without the efforts of all the members of the organising committee. It was very much a team effort, so a big thankyou to: Norbert Gabriels, Terry George, Dick Langford, Murray Limb, Daniel Lloyd, John Macpherson, Terry McMinn, and Jie Pan.

If you came to Acoustics2005, then I hope this brings back some happy memories. If you didn't – you missed a great conference.

Alec Duncan

Acoustics 2006 Conference Update

The first Australasian Acoustical Societies' Conference represents a significant joint initiative by the AAS and NZAS. Designed as an educational and networking forum, the conference also provides members, consultants and wider industry professionals from Australia and New Zealand the opportunity to exchange science and opinion.

The conference will take the place of the individual conferences of the AAS and NZAS as well as being the venue for the 2006 Annual General Meeting of the Australian Association of Acoustical Consultants (AAAC).

Held at the spectacular Outrigger at Clearwater Resort in Christchurch, the technical programme will feature a number of respected international speakers and provide a wide variety of technical sessions focusing on the challenges and opportunities facing the industry today and in the future.

As the premier event in the joint acoustical societies' calendar for 2006, the conference team is also committed to delivering valuable marketing exposure to all of our sponsors who have a unique opportunity to promote products and services to a select and valuable audience of key industry decision-makers.

Acoustic Feedback



The conference will be from 20-22 November 2006. The deadline for abstracts has closed. Early bird payment closes 1 September 2006. Online Registration Form will be available at http://www.conference.co.nz/index.cfm/acoustics06/registration_accommodation.

Technical Meetings

We as a committee are required to organise Technical Meetings throughout the year to encourage and promote acoustics in Western Australia, to explore topics of interest as well as having an excuse to get together and catch up with each other. The past few Technical Meetings have been poorly attended with the most recent one cancelled due to the low numbers of attendees. I can only encourage you all as members to attend such meetings and if you have any ideas for a future meeting, we will gladly take these on board. The meetings can consist of site visits, presentations or open discussions so if you have any ideas, please email terry@lloydacoustics.com.au.

We are also happy to take on board your criticisms of reasons why the meetings are attended poorly. Again, email me at the above address and I will keep all your comments confidential.

Terry George

Acoustic Feedback



2005 - 2006 Committee Members

Position	Person	Telephone
Chairman	Alec Duncan	9266 3569
Vice Chairman	Terrance McMinn	9266 7175
Secretary	Norbert Gabriels	9474 5966
Treasurer	Daniel Lloyd	9300 4188
AAS Reporter	Alec Duncan	9266 3569
Technical Meetings Coordinator	Dick Langford	9342 8049
	Terry George	9401 7770
Acoustic Feedback Newsletter	Terry George	9401 7770
Committee	Murray Limb	9323 4317
	Steve Barlow	9380 8362
Archivist	Norbert Gabriels	9474 5966
Federal Councillors	Terrance McMinn	9266 7175
	Alec Duncan	9266 3569
Federal Registrar / Web Master	Terrance McMinn	9266 7175